# SDR ARWA20031103

- Difficulty date: November 15, 2003
- Submitted: December 3, 2003
- Operation: Air carrier
- Aircraft: N661AV
- Make and model: Doug DC-8-63F
- Aircraft serial: 45969
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Condition: Damaged
- Location: Mlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

RED DOOR NOT LATCHED, LIGHT WOULD NOT GO OUT AFTER MLG RETRACTION.  RECYCLED PER ABNORMAL CHECKLIST, NO HELP.  RED GEAR NOT LATCHED.  LIGHT WOULD NOT GO OUT AFTER GEAR RETRACTION.  RECYCLED PER ABNORMAL CHECK LIST, NO HELP. UPON INSPECTION OF MLG FOUND NR 7 WHEEL ASSY BACKED OF THE AXLE CAUSING DAMAGE TO NR 7 BRAKE ASSY. WHEEL & BRAKE REMOVAL ACCOMPLISHED, AXLE INSPECTED FOR DAMAGE & NO DISCREPANCIES FOUND. WHEEL RETAINING NUT WAS STILL SECURE TO AXLE. INSPECTION REVEALED A BEARING FAILURE WHICH CAUSE WHEEL TO MOVE OUT OF PLACE NOT ALLOWING GEAR CYCLE TO BE COMPLETED. AFTER NDT INSPECTION OF AXLE & REPLACEMENT OF BRAKE & WHEEL ASSY, A GEAR RETRACTION ACCOMPLISHED & FOUND NORMAL. AIRCRAFT RETURNED TO SERVICE
